MAUDE Adverse Event Report: ETHICON INC. PDSII VIO 27IN 2-0 S/A CT-1; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDSII VIO 27IN 2-0 S/A CT-1; SUTURE, SURGICAL, ABSORBABLE
Model Number Z339H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information was requested and the following was obtained: the surgery dr.Was performing was a spay on a dog.While tying the knot in the suture it broke away from the needle.He says the suture acted and felt as if it was dry rotted.He can't remember exactly how many suture packs he tried before being able to successfully suture the area but it was at least 4.He is a big fan of ethicon suture and has had many years of having it be the only suture he uses.He was surprised by these breaking.Investigation summary: the product was returned to ethicon inc for evaluation.Visual inspection and functional test evaluation were conducted on the returned device.Visual analysis of the returned samples determined that thirty-one unopened samples of product code z339h were received for evaluation.Visual inspection of unopened samples, the swage, and the attachment area were noted to be as expected.The sutures were dispensed without problems and examined along the strand and no defects, damage, or suture breakage were noted.The color was compared against the color system and the result meet the requirements.In addition, dye transfer is not considered harmful and device functions as intended.Dye is absorbable.A functional test was performed and the tensile strength force was above the minimum requirement.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.The device performed without any defect noted.This report is not intended to deny that you experienced a problem with the device.There may have been other circumstances or issues that occurred during the use of the device that we were unable to duplicate during our laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.(b)(4).A manufacturing record evaluation was performed for the finished device lot, and no non-conformance were identified.Related medwatch reports: 2210968-2021-02847, 2210968-2021-03912, 2210968-2021-03913.
 
Event or Problem Description
It was reported that an animal underwent an unknown procedure on (b)(6) 2021 and suture was used.During the procedure, it was reported to the distributor by the customer that during an unknown procedure that the suture constantly breaking.It is unknown if another like device was used to complete the procedure.No adverse patient consequences were reported.Additional information was requested.

Brand Name
PDSII VIO 27IN 2-0 S/A CT-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key11738335
Report Number2210968-2021-03914
Device Sequence Number3309363
Product Code NEW
UDI-Device Identifier10705031060609
UDI-Public10705031060609
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model NumberZ339H
Device Catalogue NumberZ339H
Device Lot NumberQMMCDQ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2021
Initial Report FDA Received Date04/28/2021
Patient Sequence Number1